Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 26, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 22, 2008, 3:02 AM EDT for 6 counties in Florida. It took effect at Apr 22, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2008, 3:02 AM EDT (07:02 UTC)
- In effect from
- Apr 22, 2008, 1:00 PM EDT
- Expired
- Apr 22, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 220702 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 302 AM EDT TUE APR 22 2008 FLZ041-044>046-053-144-222300- /O.UPG.KMLB.FW.A.0023.080422T1700Z-080422T2300Z/ /O.NEW.KMLB.FW.W.0026.080422T1700Z-080422T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 302 AM EDT TUE APR 22 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON HIGH TEMPERATURES REACHING THE MID 80S AND A DRY AIR MASS SHOULD RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ058-222300- /O.NEW.KMLB.FW.W.0026.080422T1700Z-080422T2300Z/ OKEECHOBEE- 302 AM EDT TUE APR 22 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. AFTERNOON HIGH TEMPERATURES REACHING THE MID 80S AND A DRY AIR MASS SHOULD RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 21, 2:44 PM EDT, 12 hours 18 minutes earlier.
Area forecast discussion, Apr 21, 2:44 PM EDT, 12 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT MON APR 21 2008
.DISCUSSION...
TONIGHT/TOMORROW...CUT OFF LOW WILL PUSH SOUTH FROM THE MID ATLANTIC
COASTLINE AND MOVE INTO THE ATLANTIC WATERS JUST NORTHEAST OF THE
AREA TONIGHT INTO TOMORROW. WINDS WILL BECOME LIGHT THIS EVENING OUT
OF THE NORTH/NORTHWEST AND THEN STRENGTHEN AND VEER TO THE NORTHEAST
TOMORROW. DRY AIR OVER THE AREA WILL ALLOW FOR MOSTLY CLEAR SKIES
OVERNIGHT BECOMING PARTLY SUNNY TOMORROW AFTERNOON WITH SOME
SCATTERED CUMULUS DEVELOPING OVER LAND AS LOW LEVEL MOISTURE
INCREASES SLIGHTLY. TEMPERATURES CONTINUE TO BE CLOSE TO NORMAL WITH
LOW TONIGHT IN THE UPPER 50S/LOWER 60S AND HIGHS IN THE LOW/MID 80S.
WED-SUN...CUTOFF LOW OFF THE SOUTH CAROLINA COAST TUE EVENING IS
PROGGED TO DRIFT SOUTHEAST INTO THU WHILE FILLING GRADUALLY. THIS
WILL KEEP NORTH TO NORTHWEST FLOW ALOFT OVER THE AREA PAST
MIDWEEK. BEHIND THIS FEATURE...SHORTWAVE RIDGING WILL SLIDE OVER
THE PENINSULA THU-FRI BEFORE IT WEAKENS AND FLATTENS OUT. CLOSER
TO THE SURFACE LIGHT/MODERATE NORTHERLY FLOW WILL BE FOUND ACROSS
EAST CENTRAL FLORIDA INTO WED EVENING BEFORE WINDS BEGIN TO VEER
TOWARD NORTHEAST TO EAST THROUGH THE REMAINDER OF THE PERIOD.
STILL EXPECTING NEAR SEASONAL TEMPS (HIGHS/LOWS) THROUGH MOST OF
THIS PERIOD. TYPICAL PATTERN FOR THIS TIME OF YEAR WITH MAINLY DRY
CONDITIONS. THE LATEST GFS SHOWS MOISTURE LEVELS CREEPING UP OVER
THE WEEKEND BUT WEAK EASTERLY FLOW WOULD FAVOR THE WESTERN
PENINSULA FOR ANY DAYTIME SHOWERS...THUS THE CURRENT DRY FORECAST
STILL LOOKS GOOD.
&&
.AVIATION...VFR EXPECTED NEXT 24 HOURS.
&&
.MARINE...WINDS WILL BACK TO THE NORTH/NORTHWEST TONIGHT WITH SPEEDS
AROUND 10 TO 15 KNOTS OR LESS. WINDS WILL THEN STRENGTHEN TO AROUND
15 KNOTS...OVER THE OUTER COASTAL WATERS...AND VEER SLIGHTLY TO THE
NORTH/NORTHEAST TOMORROW AFTERNOON AS LOW PRESSURE MOVES SOUTH FROM
THE MID ATLANTIC COAST AND CLOSER TO THE AREA. SEAS MAY PICK BACK UP
TO 4 FEET OVER THE OUTER COASTAL WATERS WITH NEARSHORE WATERS AROUND
2 TO 3 FEET.
TUE NIGHT-FRI...NORTHERLY COMPONENT OF WINDS WILL BEGIN TO INCREASE
TUE NIGHT AND CONTINUE THROUGH THU WHILE GRADUALLY VEERING TO THE
NORTHEAST DUE TO A TIGHTENING GRADIENT FROM AN AREA OF LOW
PRESSURE LOCATED EAST OF THE FORECAST AREA. SPEEDS MAY APPROACH
15-20 KTS OFFSHORE FOR A COUPLE PERIODS DURING THIS TIME. WINDS
WILL DECREASE THU NIGHT/FRI WHILE BECOMING MORE EASTERLY. SEAS
WILL SLOWLY RESPOND UPWARD LATE TUE NIGHT AND CONTINUE THROUGH
LATE WEEK. THERE MAY BE A FEW PERIODS WHERE SEAS REACH EXERCISE
CAUTION OR ADVISORY THRESHOLDS...MAINLY OFFSHORE.
&&
.FIRE WEATHER...
UPDATED THE RED FLAG WARNING TO INCLUDE INLAND LOCATIONS OF THE
COASTAL COUNTIES AS SEA BREEZE IS HAVING A TOUGH TIME PUSHING
INLAND AND DEWPOINTS IN THIS AREA WILL BE LOW ENOUGH FOR RH VALUES
BELOW CRITICAL LEVELS FOR AT LEAST 4 HOURS.
CONTINUED DRY AIRMASS OVER THE AREA TOMORROW WILL ALLOW FOR
NORTHWEST INTERIOR SECTIONS TO POSSIBLY SEE MIN RH VALUES IN THE
LOW/MID 30S FOR SEVERAL HOURS. A FIRE WEATHER WATCH CONTINUES FOR
THIS AREA TOMORROW AFTERNOON.
WED...NORTH/NORTHEAST TRAJECTORY OF WINDS SUGGESTS MORE MARINE
INFLUENCE AND THE LATEST GUIDANCE HAS MIN RH VALUES ABOVE 40
PERCENT EXCEPT SLIGHTLY BELOW THAT IN THE FAR SOUTH INTERIOR.
THU-FRI...EASTERLY FLOW SHOULD KEEP MIN RH VALUES AT 40 PERCENT OR
HIGHER.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 57 79 60 78 / 0 0 0 10
MCO 59 83 60 82 / 0 0 0 10
MLB 58 81 61 79 / 0 0 0 10
VRB 59 81 60 80 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
WEITLICH/LASCODYHazardous weather outlook, Apr 21, 4:12 AM EDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 412 AM EDT MON APR 21 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 412 AM EDT MON APR 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A LONG PERIOD OCEAN SWELL WILL ENHANCE THE RIP CURRENT RISK AT AREA BEACHES TODAY. ASK LOCAL BEACH PATROLS SBOUT CONDITIONS WHEN ARRIVING AT THE BEACH AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...FIRE WEATHER IMPACT... AFTERNOON TEMPERATURES REACHING THE MID 80S AND A DRY AIR MASS WILL ENHANCE FIRE SENSITIVITY OVER INTERIOR SECTIONS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH PRESSURE AND A RELATIVELY DRY AIR MASS WILL KEEP AN ELEVATED FIRE SENSITIVITY FOR THE NEXT SEVERAL DAYS. BOATING CONDITIONS WILL BEGIN TO DETERIORATE MID WEEK AS WINDS AND SWELLS INCREASE IN ASSOCATION WITH A LOW PRESSURE AREA DRIFTING SOUTHEAST OVER THE ATLANTIC WATERS FROM THE CAROLINA COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.